Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Mar 11, 2006, 8:41 PM CST for Winnebago County, Wisconsin. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2006, 8:41 PM CST (02:41 UTC)
- Expired
- Mar 11, 2006, 9:23 PM CST
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 68 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 9:07 PM CST | HAIL 0.75 | Oshkosh, WI | PEA TO DIME SIZE HAIL IN OSHKOSH - ALSO MINOR STREET FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 120242 SVRGRB WIC139-120330- /O.NEW.KGRB.SV.W.0001.060312T0241Z-060312T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 841 PM CST SAT MAR 11 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN THIS INCLUDES THE CITY OF OSHKOSH * UNTIL 930 PM CST * AT 838 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF OSHKOSH...AND MOVING NORTHEAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE BUTTE DES MORTS...BUTTE DES MORTS AND WINNECONNE BY 850 PM... ALLENVILLE BY 855 PM... ANOTHER STRONG TO POSSIBLY SEVERE THUNDERSTORM OVER SOUTHWEST FOND DU LAC COUNTY WILL AFFECT WINNEBAGO COUNTY DURING THE WARNING PERIOD. THIS STORM COULD ALSO PRODUCE LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORMS PASS. IF OUTDOORS...GO TO A STURDY SHELTER. LAT...LON 4392 8889 4391 8845 4423 8840 4422 8872 $$ KIECKBUSCH
3 follow-up statements
000 WWUS53 KGRB 120254 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 853 PM CST SAT MAR 11 2006 WIC139-120330- /O.CON.KGRB.SV.W.0001.000000T0000Z-060312T0330Z/ WINNEBAGO WI- 853 PM CST SAT MAR 11 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CST FOR WINNEBAGO COUNTY... AT 849 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF FISK...OR ABOUT 16 MILES SOUTHWEST OF OSHKOSH...MOVING NORTHEAST AT 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WITTMAN FIELD BY 900 PM... OSHKOSH AND WINNEBAGO BY 905 PM... NORTHERN LAKE WINNEBAGO BY 915 PM... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4392 8889 4391 8842 4423 8840 4422 8872 $$ KIECKBUSCH
000 WWUS53 KGRB 120304 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 904 PM CST SAT MAR 11 2006 WIC139-120330- /O.CON.KGRB.SV.W.0001.000000T0000Z-060312T0330Z/ WINNEBAGO WI- 904 PM CST SAT MAR 11 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CST FOR WINNEBAGO COUNTY... AT 901 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FISK...OR ABOUT 7 MILES SOUTHWEST OF OSHKOSH...MOVING NORTHEAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OSHKOSH...WINNEBAGO AND LAKE BUTTE DES MORTS BY 910 PM... ALLENVILLE BY 915 PM... TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4392 8889 4391 8842 4423 8840 4422 8872 $$ KIECKBUSCH
000 WWUS53 KGRB 120323 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 923 PM CST SAT MAR 11 2006 WIC139-120333- /O.CAN.KGRB.SV.W.0001.000000T0000Z-060312T0330Z/ WINNEBAGO WI- 923 PM CST SAT MAR 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WINNEBAGO COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. LAT...LON 4392 8889 4391 8842 4423 8840 4422 8872 $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:30 PM CST, 5 hours 11 minutes earlier.
Area forecast discussion, Mar 11, 3:30 PM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CST SAT MAR 11 2006 .SHORT TERM....TONIGHT AND SUNDAY. FIRST DISTURBANCE PASSED OVER THE REGION THIS AFTERNOON...WHILE A SECONDARY SHORTWAVE IS EXPECTED TO MOVE TOWARDS WISCONSIN LATER THIS AFTERNOON AND EVENING. LATEST SATELLITE IMAGES AND LIGHTNING PLOT INDICATED CONVECTION BREAKING OUT ACROSS SOUTHWEST MISSOURI. THIS SYSTEM WILL BRING A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING...WITH THE HIGH CHANCES ALONG THE LAKESHORE. HIGH PRESSURE WILL BUILD INTO THE REGION OVERNIGHT...BRINGING A DECREASE IN CLOUDS LATER TONIGHT. HIGH PRESSURE WILL SLIDE EAST OF THE AREA ON SUNDAY AS THE NEXT SYSTEM APPROACHES WISCONSIN LATE IN THE DAY. DID ADD A SLIGHT CHANCE OF RAIN ACROSS CENTRAL WISCONSIN LATE IN THE DAY. WARMEST TEMPERATURES MAY BE ACROSS THE NORTH ON SUNDAY WITH A LITTLE BIT MORE SUNSHINE IN THIS REGION...WHILE CENTRAL WISCONSIN WILL MORE CLOUDINESS AND OVER THE EAST THE WIND WILL BE OFF THE COOLER WATERS OF LAKE MICHIGAN. .LONG TERM...SUNDAY NGT THRU NXT SAT. MAIN FCST FOCUS OCCURS EARLY IN THE PERIOD WITH STG LOW PRES AFFECTING THE FCST AREA SUNDAY NGT THRU MON. SECONDARY SYSTEM APPROACHES MIDWEEK BUT PASSES BY FARTHER SOUTH THAN ITS PREDECESSOR. WL ALSO HAVE TO WATCH LK EFFECT FOR NRN WI AS COLDER AIRMASS ARRIVES. STARTING SUNDAY NGT...THE GFS/UKMET/ECMWF REMAIN CONSISTENT ON TAKING THE SFC LOW THRU THE MIDWEST TO THE DBQ VCNTY BY 12Z MON. 50 KT LOW-LVL JET WL TRANSPORT GULF MSTR INTO WI WITH GOOD FRONTOGENETICAL FORCING OVR THE STATE. PLENTY OF OVERRUNNING PCPN EXPECTED ACROSS THE FCST AREA AS 8H WRMFNT TO BE LOCATED ACROSS CNTRL WI. BASED ON PROJECTED 8H TEMPS... NRN WI SHOULD REMAIN ALL SNOW WITH A BAND OF MODERATE TO HVY SNOW OVRNGT. AFTER COLLABORATION WITH SURROUNDING OFFICES...WL ISSUE A WINTER STORM WATCH GENERALLY ALONG AND NORTH OF LINE FROM MERRILL TO WAUSAUKEE. AREAS TO THE SOUTH WL SEE A RAIN/SNOW MIX CHG MORE TO RAIN AS WARMER AIR ARRIVES OVRNGT. WHILE THUNDER NOT OUT OF THE REALM OF POSSIBILITY OVR SRN SECTIONS OF THE FCST AREA...WL KEEP IT OUT AS BEST INSTABILITY REMAINS TO OUR SOUTH. SFC LOW TO TRACK NE INTO LWR MI BY MON AFTERNOON...THUS PCPN EXPECTED TO BE IN A DIMINISHING MODE. ADDL ACCUMULATIONS ANTICIPATED OVR NRN WI AS THE DEFORMATION ZN MOVS THRU THAT PART OF THE STATE. WINTER STORM WATCH TO BE IN EFFECT TIL 18Z MON FOR NRN WI WHERE TOTALS OF 5 TO 8 INCHES ARE PSBL. AS THIS STORM BEGINS TO PULL AWAY...WNDS WL BE ON THE INCREASE WITH BLUSTERY CONDITIONS THROUGHOUT NE WI. BELIEVE SNOW WL BE HVY ENUF (WATER CONTENT) SUCH THAT THE WNDS WL NOT CREATE A SERIOUS BLOWING SNOW PBLM. DO NOT SEE MUCH OF A DIURNAL RISE IN TEMPS MON DUE TO CLDS...PCPN AND STG CAA DURING THE AFTERNOON. AS THE COOLER AIR MOVS OVR THE WARMING WATERS OF LK SUPERIOR ON NW WNDS...WL HAVE TO DEAL WITH LK EFFECT POTENTIAL FOR NRN WI MON NGT. CAN SEE ANOTHER INCH OF SNOW OVR VILAS CNTY AND WL RAISE POPS THERE BACK TO LIKELY. NOT MUCH ACCUMULATION EXPECTED ELSEWHERE WITH COLDER TEMPS THE MAIN STORY. HEADED INTO THE EXTENDED PERIOD...MEAN FLOW PROGGED TO BE MAINLY ZNL ACROSS THE U.S. WITH ONE SYSTEM TO MOVE ACROSS THE CNTRL PART OF THE COUNTRY AT MIDWEEK. COOLER WEATHER GETS PULLED INTO THE GREAT LKS BEHIND THIS SYSTEM WITH MORE POTENTIAL FOR LK EFFECT ACROSS NRN WI FOR THE END OF NXT WEEK. INITIAL COOLER AIR WL CONT TO BE PULLED INTO THE RGN ON TUE AND COMBINED WITH WEAK CYCLONIC FLOW...CANNOT RULE OUT FLURRIES ACROSS MOST OF THE FCST AREA. EXCEPTION TO BE NRN WI WHERE NW TRAJS WITH 8H TEMPS AROUND -14C MAY BRING LK EFFECT SNOW SHWRS ACROSS THE MI BORDER. VILAS CNTY THE MOST SUSCEPTIBLE AND WL RAISE POPS TO 50 PERCENT. HAVE DROPPED MAX TEMPS A DEG OR TWO BASED ON EXPECTED CLDS AND WEAK CAA. HI PRES PUSHES ACROSS THE GREAT LKS TUE NGT INTO WED WITH LINGERING SNOW SHWRS OR FLURRIES PSBL OVR VILAS CNTY UNTIL WNDS BEGIN TO BACK. NXT SYSTEM TO BE ENTERING THE CNTRL PLAINS BY WED AFTERNOON SO WOULD EXPECT CLDS TO THICKEN LATE ON WED. THIS SYSTEM EXPECTED TO MOV ALMOST DUE EAST TOWARD THE OHIO RIVER VALLEY BY THU BRINGING A SWATH OF PCPN FROM THE GULF COAST TO THE GREAT LKS. THERE REMAINS QUESTIONS AS TO THE TRACK OF THIS SYSTEM...THUS WL KEEP A CHC OF SNOW ACROSS THE ENTIRE FCST AREA ALTHO SRN SECTIONS WOULD HAVE THE BETTER CHC. BRIEF SHOT OF COOL AIR ARRIVES BY THU NGT AS HI PRES BEGINS TO BUILD SWD FROM CANADA. FAVORABLE TRAJS AND COLD 8H TEMPS (AROUND -15C) MAY BRING ADDL LK EFFECT SNOW SHWRS OR FLURRIES TO VILAS CNTY ONCE AGAIN...ALTHO INFLUX OF DRIER AIR FROM THE HI PRES APRS TO MAKE THIS A MINOR EVENT. THE HI PRES SHIFTS SE TOWARD THE ERN GREAT LKS NXT SAT BRINGING A RETURN FLOW TO NE WI. SOUTHERLY WNDS TO BRING WARMER AIR TO THE RGN WITH MID 30S TO LWR 40S ANTICIPATED. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH SUNDAY EVENING THROUGH MONDAY MORNING WIZ005-010>013-018-019- && ECKBERG/KALLAS WEATHER.GOV/GREENBAY
Hazardous weather outlook, Mar 11, 4:00 PM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CST SAT MAR 11 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 400 PM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA THIS EVENING. HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT SATURDAY A STRENGTHENING AREA OF LOW PRESSURE IS FORECAST TO MOVE NORTHEAST THROUGH THE GREAT LAKES REGION SUNDAY NIGHT AND MONDAY. A BAND OF MODERATE TO HEAVY SNOW WILL FALL ACROSS NORTHERN WISCONSIN WHERE ACCUMULATIONS OF 5 TO 8 INCHES ARE POSSIBLE MAINLY NORTH OF A LINE FROM MERRILL TO WAUSAUKEE. FARTHER SOUTH...A MIX OF RAIN AND SNOW IS EXPECTED AS WARMER AIR IS DRAWN NORTH AHEAD OF THE LOW PRESSURE. PEOPLE WITH TRAVEL PLANS SUNDAY NIGHT INTO MONDAY MORNING ARE URGED TO KEEP ABREAST OF THE LATEST WEATHER SITUATION ON THIS POTENTIAL WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...SNOWFALL REPORTS SUNDAY NIGHT AND MONDAY WOULD BE GREATLY APPRECIATED. LMZ521-522-541>543-564-122200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 400 PM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD BRING DANGEROUS CLOUD TO WATER LIGHTNING STRIKES. SOUTHERLY WINDS WILL DIMINISH SOME THIS EVENING... THEN SHIFT TO THE NORTHWEST OVERNIGHT. WAVES SHOULD GRADUALLY SUBSIDE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT SATURDAY GUSTY NORTH TO NORTHEAST WINDS ARE EXPECTED SUNDAY NIGHT AND MONDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED DURING THIS TIME PERIOD. ECKBERG/KALLAS WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:42 AM CST | Winter Storm Warning | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oneida and 1 more | 35 hr |
| Mar 12, 4:42 AM CST | Winter Weather Advisory | GRB | Marathon, Marinette, Menominee, Oconto, Shawano | 35 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.